Get E-Book on COVID-19

Q. Why am I not able to control my BP with medicines?

Answered by
Dr. Rishu
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 26, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

I have a resistant hypertension. Even five drugs failed with a lot of side effects. I was safe on Methyldopa for 2 years with Hydrochlorothiazide. Now, there is no supply of this medicine. I started Nebivolol 5 mg with Chlorthalidone last night. I have the feel of chest tightening and slight giddiness. All my blood pictures are normal, including cardiac markers. What would be the best for me? Telmisartan 80 mg, Metoprolol, Prazosin and Ramipril combination does not seem to work. Blurred and double vision, steatorrhea, giddiness and palpitations were the problems I had and they all went off with Methyldopa. Please suggest any best combinations. Thank you.

Dr. Rishu

Cardiology
#

Hi,

Welcome to icliniq.com.

  • With all your details, you come under stage 3 - severe hypertensive group. First, I would suggest you to look for the cause of grade 3 hypertension.
  • Conditions like pheochromocytoma can lead to resistant hypertension. To rule out pheochromocytoma an MRI of the abdomen is advised. Also, serum metanephrines and vanillylmandelic acid levels are to be seen.
  • Secondarily, in some patients, renal artery stenosis (blockage of blood vessels supplying kidney) can lead to such a high level of blood pressure. So, to rule out this I would suggest you renal artery Doppler. Any blockage in renal artery would be reflected in it.
  • As far your history is concerned, you are already on five hypertensive pills and still BP is not controlled. So, it is very likely that this severe hypertension can be because of the problems I suspected.
  • Please undergo cardiac evaluation as stage 3 hypertension is a very strong factor to precipitate cardiac disease. 2D echocardiography should be done to rule out any hypertrophy of heart muscles.
  • Blurred vision and double vision can be because of retinopathy and that is because of such high blood pressure. Also, such high BP for years increases the risk of stroke. So, a brain MRI should be done to rule out any risk for stroke in the near future.
  • I would suggest you the following medicines. Consult your specialist doctor, discuss with him or her and take the medicine with consent.
  1. Tablet Carca (Carvedilol) 25 mg twice daily for cardioprotection.
  2. Tablet S Numlo (Amlodipine) 5 mg twice daily.
  3. Tablet Nitrocontin (Glyceryl trinitrate) 6.2 mg twice daily at 9 AM and 4 PM.
  4. Tablet Lasix (Furosemide) 40 mg in the morning 9 AM and 20 mg at 4 PM (monitor sodium and potassium every third day).
  5. Tablet Ecosprin AV (Aspirin and Atorvastatin) 75/10 mg once at night.
  6. Tablet Folvite (Folic acid) 5 mg once daily.
  7. Tablet Eptus (Eplerenone) 25 mg once daily
  8. Sachet Tayo K (Cholecalciferol) once a week for 4 weeks.
  • Follow severe lifestyle modification and walk 45 minutes a day for 6 days a week. Maintain a record book of BP on every third day.
  • I would like to see a copy of your ECG, cardiac markers, kidney function tests and other tests as we do not treat numbers (they can be normal) and we treat the patient.
  • Please mention your lifestyle, eating habits, anxiety levels, alcohol habit, smoking and sleep cycle. Do you feel breathlessness or chest pain on walking?

The Probable causes:

Most likely pheochromocytoma or renal artery stenosis.

Investigations to be done:

Complete cardiac checkup, 2D echo, treadmill test, renal artery Doppler, MRI kidney to rule out pheochromocytoma, serum vanillylmandelic acid and serum metanephrines.

Treatment plan:

Medications as advised.

Regarding follow up:

Revert back with the detailed history and reports to a cardiologist online.---> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

Related Questions:
Heart Valve Regurgitation
MRI shows stroke and brain changes. Is it due to untreated sleep apnea?
How to lower blood pressure? I am a chronic high BP patient and taking Amlodipine and Atenolol
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Kindly suggest a treatment plan based on my MRI.

Query: Hi doctor, This is in regard to my mother. She is 51 years old. Her weight is 112 kg. She has severe pain in the lumbar spine till her bottom and not the legs. She had done an MRI of her spine earlier and got detected with slipped discs. Recently, she did another MRI of her brain and whole screening...  Read Full »

I am bleeding during pregnancy. Should I discontinue Heparin injection?

Query: Hello doctor, I am eight weeks and six days pregnant and am currently on LMWH (Inj Innohep 40 mg) as tests prior to pregnancy indicated a positive ANA. I have a history of a previous mid-trimester miscarriage which was believed to be due to an incompetent cervix, and so have been on vaginal progest...  Read Full »

Kindly review and explain my lipid profile and liver test.

Query: Hello doctor, I need you to please analyze my lipid profile and liver test where I can see that a few numbers are at a very high end. Currently, I am taking following medicines Rosuvastatin 10 mg one tablet daily, Amlodipine Besylate 5 mg one tablet daily. I am a chain smoker and smoke average 20 t...  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.